Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Drank many ounces of hydrogen peroxide, vomited, bloating, weight gain. When will my symptoms subside?

Last night I got a little mad about my intake for that day and I drank about 3-4 ounces of hydrogen peroxide (3%). I of course vomitted and such. But now, the next day, I feel a little bloated and my weight hasn t quite returned to what it was yesterday. I am about a pound or so above what it was. I was just wondering.. Did the hydrogen peroxide cause this awful bloat? And if it did, how long should it take fo it to go away and my weight to return to what it was?
Asked On : Wed, 15 Aug 2012
Answers:  1 Views:  333
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Ingestion of hydrogen peroxide is not an uncommon source of poisoning, and results in morbidity through three main mechanisms: direct caustic injury, oxygen gas formation and lipid peroxidation.Ingestion of 3% hydrogen peroxide usually results in only mild gastritis, unless ingested in large quantities.Hydrogen peroxide enteritis with 3% solution can cause instant bubbling on the mucosal surface followed by a whitening of the mucosa (which causes bloating).Management of hydrogen peroxide exposures depends on the severity of ingestion and includes airway management, frequent monitoring, and diagnosis and therapy of associated complications.Thus it requires immediate medical attention.Hope this helps.
Answered: Sat, 12 Oct 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor